Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 75, NWS Jackson, MS

February 23, 20164 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 23, 2016, 8:19 PM CST for 4 counties in Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2016, 8:19 PM CST (02:19 UTC)
Expired
Feb 23, 2016, 8:49 PM CST
In force
30 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WUUS54 KJAN 240219
SVRJAN
MSC053-055-125-151-240315-
/O.NEW.KJAN.SV.W.0075.160224T0219Z-160224T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
819 PM CST TUE FEB 23 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...
  NORTHERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  NORTH CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  CENTRAL HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 915 PM CST

* AT 819 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRACE...OR
  NEAR ROLLING FORK...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ANGUILLA AND NITTA YUMA AROUND 830 PM CST.
  PANTHER BURN AROUND 835 PM CST.
  DELTA CITY AROUND 840 PM CST.
  MURPHY AROUND 845 PM CST.
  MIDNIGHT AROUND 855 PM CST.
  BELZONI AND ISOLA AROUND 905 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILVER
CITY AND LOUISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3327 9056 3311 9043 3305 9043 3282 9099
      3298 9109 3327 9065
TIME...MOT...LOC 0219Z 237DEG 36KT 3294 9097 

HAIL...1.00IN
WIND...60MPH
 
$$

BYB
2 follow-up statements
525 
WWUS54 KJAN 240233 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CST TUE FEB 23 2016

MSC055-240243-
/O.CAN.KJAN.SV.W.0075.000000T0000Z-160224T0315Z/
ISSAQUENA MS-
833 PM CST TUE FEB 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ISSAQUENA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3311 9043 3305 9043 3289 9083 3299 9092
      3301 9091 3301 9093 3306 9097 3327 9065
      3327 9056
TIME...MOT...LOC 0233Z 237DEG 36KT 3302 9083 

$$

MSC053-125-151-240315-
/O.CON.KJAN.SV.W.0075.000000T0000Z-160224T0315Z/
WASHINGTON MS-SHARKEY MS-HUMPHREYS MS-
833 PM CST TUE FEB 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR SOUTHEASTERN WASHINGTON...NORTHERN SHARKEY AND CENTRAL HUMPHREYS
COUNTIES...

AT 833 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER NITTA YUMA...
OR 8 MILES NORTH OF ROLLING FORK...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MURPHY AROUND 850 PM CST.
  MIDNIGHT AROUND 855 PM CST.
  BELZONI AND ISOLA AROUND 905 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILVER
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3311 9043 3305 9043 3289 9083 3299 9092
      3301 9091 3301 9093 3306 9097 3327 9065
      3327 9056
TIME...MOT...LOC 0233Z 237DEG 36KT 3302 9083 

HAIL...1.00IN
WIND...60MPH
 
$$

BYB
268 
WWUS54 KJAN 240249
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 PM CST TUE FEB 23 2016

MSC053-125-151-240259-
/O.CAN.KJAN.SV.W.0075.000000T0000Z-160224T0315Z/
WASHINGTON MS-SHARKEY MS-HUMPHREYS MS-
849 PM CST TUE FEB 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON...
NORTHERN SHARKEY AND CENTRAL HUMPHREYS COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.

LAT...LON 3311 9043 3305 9043 3289 9083 3299 9092
      3301 9091 3301 9093 3306 9097 3327 9065
      3327 9056
TIME...MOT...LOC 0246Z 237DEG 36KT 3309 9066 

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 8:08 PM CST, 11 minutes earlier.

Area forecast discussion, Feb 23, 8:08 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST TUE FEB 23 2016

.UPDATE...

THE TORNADO THREAT IS WINDING DOWN WITH MOST OF THE AREA CLEAR OF
TORNADO WATCHES NOW...BUT A LINE SEGMENT OF STRONG TO SEVERE STORMS
HAS BEEN PUSHING SLOWLY EAST AHEAD OF THE COLD FRONT OVER NORTH
CENTRAL INTO NORTHEAST LA AND SOUTHWEST MS. THESE STORMS HAVE BEEN
PRODUCING SOME HAIL AND SEVERE WIND GUSTS...BUT EXPECT DIMINISHING
INTENSITY WITH NIGHTTIME COOLING AS THEY CONTINUE TO MOVE EAST.
OTHERWISE...THE REMAINDER OF THE FORECAST IS GENERALLY ON TRACK WITH
JUST A FEW MINOR ADJUSTMENTS NECESSARY. /EC/

&&

.PREV DISCUSSION... /ISSUED 518 PM CST TUE FEB 23 2016/

DISCUSSION...

LATE AFTERNOON THROUGH WEDNESDAY NIGHT...

WITH THE TROUGH SWINGING EAST ACROSS THE AREA LATE TONIGHT AND
WEDNESDAY...EXPECT COLD ADVECTION AND RESULT IN OCCASIONAL LIGHT
RAIN/DRIZZLE. THE RAIN COMBINED WITH WINDY CONDITIONS (WIND ADVISORY
EXTENDED THROUGH WEDNESDAY OVER THE DELTA) AND COLDER TEMPERATURES
WILL MAKE FOR AN UNCOMFORTABLE DAY...BUT BOUNDARY LAYER TEMPERATURES
ARE EXPECTED TO BE TOO WARM FOR ANY SNOW IN SPITE OF VERY COLD
TEMPERATURES JUST ABOVE THE SURFACE. EXPECT THE LIGHT RAIN TO END
LATE IN THE DAY WITH DRY AND CHILLY CONDITIONS FOR WEDNESDAY NIGHT.
/EC/

LONG TERM...THURSDAY THROUGH MONDAY...COOLER BELOW NORMAL TEMPS AND
DRIER CONDITIONS CAN BE EXPECTED FOR THE REST OF THE WORK WEEK AS WE
STAY UNDER A BROAD UPPER TROUGH. A DRY COLD FRONT WILL CONTINUE OUR
COOLER AIRMASS ON THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION
ON FRIDAY. A WEAK SHORT WAVE WILL PASS THROUGH THE REGION ON SATURDAY
BRINGING SOME HIGH CLOUDS. HIGH PRESSURE WILL SWING EAST OF THE
REGION OVER THE WEEKEND PROVIDING SOME RETURN FLOW. UPPER FLAT
RIDGING WILL PUSH INTO THE CWA FROM THE WEST OVER THE WEEKEND. THIS
WILL PROVIDE MILDER TEMPERATURES FOR THE REGION. A SHORT WAVE TROUGH
ASSOCIATED WITH A COLD FRONT WILL PROVIDE OUR NEXT CHANCE OF RAIN FOR
SUNDAY NIGHT THROUGH MONDAY. THE MODELS WERE NOT IN GOOD AGREEMENT
WITH THE RAIN CHANCES FOR LATE SUNDAY INTO MONDAY...SO POPS WERE
LOWERED SOME. THE EURO HAD ONLY LIGHT RAIN CHANCES ON MONDAY WITH THE
FRONT HANGING TO THE NORTH....AND CANADIAN LOOK TO BE DRY FOR THAT
PERIOD WITH THE FRONTAL PASSAGE. HOWEVER MOST OF THE GFS ENSEMBLES
HAD RAIN WITH THE FRONT./17/

AVIATION...MVFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST
PERIOD. SHOWERS AND THUNDERSTORMS WERE ONGOING AND WILL CONTINUE TO
CAUSE LIFR/MVFR CONDITIONS AT MOST SITES THROUGH AT LEAST 5Z. RIGHT
NOW IT LOOKS LIKE LIGHT RAIN MAY CONTINUE THROUGH AT 12Z. EXPECTING
LOW CLOUDS AND FOG ALSO. WINDS ARE STILL EXPECTED TO INCREASE ACROSS
THE REGION...MAINLY FOR GLH/GWO AND MAYBE JAN. WILL CONTINUE
SUSTAINED WINDS NEAR 20KTS AND HIGHER GUSTS AT GLH. WILL GO WITH 15
TO 20KTS AT JAN/GWO MAINLY AFTER 6Z. LOOKS LIKE IT MAY BE TOMORROW
AFTERNOON BEFORE VFR CONDITIONS DEVELOP. /7/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       44  49  36  58 /  46  42   3   1
MERIDIAN      47  47  35  58 /  70  37   6   1
VICKSBURG     44  52  36  59 /  49  40   1   1
HATTIESBURG   47  51  37  63 /  70  17   2   1
NATCHEZ       44  54  38  61 /  49  25   0   1
GREENVILLE    41  49  35  54 /  60  59   1   1
GREENWOOD     42  47  34  53 /  68  65   5   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MSZ026>033-036>039-
     042>066-072>074.

     WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR MSZ018-019-025-034-
     035-040-041.

LA...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Feb 23, 6:31 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CST TUE FEB 23 2016

ARZ074-075-LAZ007-008-MSZ018-019-034-250045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON-
631 PM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG GRADIENT WINDS REMAIN POSSIBLE AS A LOW PRESSURE SYSTEM
PASSES. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
REMAIN POSSIBLE THROUGH WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ009-015-016-023>026-MSZ025>033-035>066-072>074-250045-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
631 PM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH THE EVENING. DAMAGING
WINDS...HAIL AND TORNADOES REMAIN POSSIBLE. HEAVY RAINFALL MAY CAUSE
PONDING OF WATER ON ROADWAYS.

ADDITIONALLY...STRONG GRADIENT WINDS REMAIN POSSIBLE AS THE LOW
PRESSURE SYSTEM PASSES. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS
UP TO 45 MPH REMAIN POSSIBLE THROUGH WEDNESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Feb 23, 7:32 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     1 S CARROLLTON          33.49N 89.92W
02/23/2016                   CARROLL            MS   EMERGENCY MNGR

            TREE DOWN ALONG HWY 17

&&

BYRD
Special weather statement, Feb 23, 7:54 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
754 PM CST TUE FEB 23 2016

MSZ019-034-240230-
SUNFLOWER MS-WASHINGTON MS-
754 PM CST TUE FEB 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON AND
CENTRAL SUNFLOWER COUNTIES UNTIL 830 PM CST...

AT 753 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HOLLY RIDGE...OR NEAR LELAND...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  INDIANOLA AROUND 810 PM CST.
  SUNFLOWER AROUND 820 PM CST.
  BLAINE AROUND 825 PM CST.
  RULEVILLE AROUND 830 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DODDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3365 9045 3350 9045 3331 9082 3345 9095
      3353 9085 3353 9076 3360 9076 3362 9073
      3362 9066 3368 9066 3376 9055
TIME...MOT...LOC 0153Z 232DEG 34KT 3343 9082

BYB
Local storm report, Feb 23, 7:55 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             WISNER                  31.98N 91.66W
02/23/2016  E1.00 INCH       FRANKLIN           LA   PUBLIC

&&

BYRD
Special weather statement, Feb 23, 8:01 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CST TUE FEB 23 2016

LAZ009-MSZ040-240245-
EAST CARROLL LA-ISSAQUENA MS-
801 PM CST TUE FEB 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL PARISH
IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL
845 PM CST...

AT 801 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LAKE PROVIDENCE...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GRACE AROUND 830 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAYERSVILLE.

LAT...LON 3301 9109 3301 9091 3294 9091 3294 9092
      3291 9092 3290 9094 3285 9095 3285 9096
      3282 9097 3270 9118 3285 9131
TIME...MOT...LOC 0201Z 232DEG 33KT 3283 9117

BYB
Local storm report, Feb 23, 8:03 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             ENTERPRISE              31.90N 91.88W
02/23/2016  E1.00 INCH       CATAHOULA          LA   LAW ENFORCEMENT

            DIME TO QUARTER SIZE.

&&

BYRD
Special weather statement, Feb 23, 8:08 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST TUE FEB 23 2016

LAZ016-025-MSZ047-053-240300-
TENSAS LA-MADISON LA-WARREN MS-CLAIBORNE MS-
808 PM CST TUE FEB 23 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON AND
NORTHEASTERN TENSAS PARISHES...WARREN AND CENTRAL CLAIBORNE COUNTIES
UNTIL 900 PM CST...

AT 808 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AFTON TO NEAR
NEWELLTON TO NEAR ST. JOSEPH...AND MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  AFTON AROUND 815 PM CST.
  YOKENA AROUND 830 PM CST.
  VICKSBURG AND LE TOURNEAU AROUND 835 PM CST.
  REDWOOD AROUND 840 PM CST.
  OAK RIDGE AND BOVINA AROUND 850 PM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MOUND AND DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3190 9135 3202 9126 3231 9121 3244 9097
      3242 9096 3245 9094 3244 9088 3245 9087
      3244 9086 3250 9086 3255 9077 3255 9066
      3231 9072 3198 9089
TIME...MOT...LOC 0208Z 237DEG 40KT 3227 9117 3206 9121 3192 9131

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 7:54 PM CSTSpecial Weather StatementJANSunflower36 min
Feb 23, 8:01 PM CSTSpecial Weather StatementJANIssaquena44 min
Feb 23, 8:08 PM CSTSpecial Weather StatementJANWarren52 min
Feb 23, 8:12 PM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Franklin, Jefferson62 min
Feb 23, 8:14 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren61 min
Feb 23, 8:55 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds61 min
Feb 23, 8:58 PM CSTSpecial Weather StatementJANAttala, Carroll, Holmes, Madison, Montgomery47 min
Feb 23, 9:21 PM CSTSevere Thunderstorm WarningJANMadison, Rankin69 min
Feb 23, 9:45 PM CSTSevere Thunderstorm WarningJANSimpson30 min
Feb 23, 9:46 PM CSTSpecial Weather StatementJANGrenada29 min
Feb 23, 9:47 PM CSTSpecial Weather StatementJANAttala43 min
Feb 23, 10:05 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Neshoba, Oktibbeha, Winston55 min
Feb 23, 10:06 PM CSTSevere Thunderstorm WarningJANScott, Smith42 min
Feb 23, 10:37 PM CSTSevere Thunderstorm WarningJANNeshoba, Newton38 min
Feb 23, 10:41 PM CSTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha49 min
Feb 23, 11:14 PM CSTSpecial Weather StatementJANKemper, Lauderdale46 min
Feb 23, 11:46 PM CSTSpecial Weather StatementJANKemper44 min
Feb 24, 10:26 AM CSTRiver Flood WarningJANAttala, Holmes4 days
Feb 24, 10:26 AM CSTRiver Flood WarningJANMadison, Yazoo65 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.